Alert archive / Nebraska / Special Weather Statements in 2019

Special Weather Statement, NWS North Platte, NE

August 7, 2019Cherry County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 7, 2019, 8:49 PM MDT for Cherry County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 8:49 PM MDT (02:49 UTC)
Expired
Aug 7, 2019, 9:30 PM MDT
In force
41 min
Issued by
NWS North Platte, NE

County Cherry County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS83 KLBF 080249
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
949 PM CDT Wed Aug 7 2019
 
NEZ005-094-080330-
Eastern Cherry NE-Western Cherry NE-
949 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
1030 PM CDT/930 PM MDT/...

At 949 PM CDT/849 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Nenzel, or 26 miles west of Valentine,
moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Valentine, Kilgore, Nenzel, Merritt Reservoir, Crookston, Anderson
Bridge State Wildlife Management Area, Schlagel Creek State Wildlife
Management Area, Highway 97 crossing the Niobrara River and Big
Alkali Lake State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 164 and 204.
 Highway 97 between mile markers 115 and 141.
 Highway 83 between mile markers 187 and 219.
 Highway 12 between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4272 10122 4293 10118 4296 10042 4251 10052
TIME...MOT...LOC 0249Z 279DEG 35KT 4280 10106 

$$

Thorne

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:40 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 7, 5:40 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
640 PM CDT Wed Aug 7 2019

.SHORT TERM...(This evening through Thursday night)
Issued at 318 PM CDT Wed Aug 7 2019

The rapid refresh models have analyzed a h700mb wave across the
Colorado front range this afternoon and a larger more formidable
disturbance near Salt Lake City. Thunderstorms are forming on the
Front Range in response to daytime heating and the h700mb wave.
Additional storm development is expected across ern Wyoming from
the Salt Lake disturbance. If these two areas of thunderstorms can
merge then very heavy rain will fall across swrn Nebraska
tonight, along and south of Interstate 80.

As it stands, the models are in good agreement developing a MCS
across the Plains tonight, but the track of the storm complex varies
from Interstate 70 in KS to near Interstate 80 in Nebraska.

The focus is an h850mb warm front poised along or south of the KS
border. Very high precipitable water between 1.5 and 2.0 inches will
be operating with 20kt winds at h500mb to produce heavy
thunderstorms. Winds at 300mb are stronger, near 40kts, suggests the
potential for brief severe storms. Given the fast and progressive
nature of the disturbance, it would seem wind damage will out-weigh
the threat of large hail.

POPs for this event have been raised to near the likely category and
the QPF forecast uses the wettest models such as the HRRR, RAP, HREF
and NAM. No flood watch will be issued with this forecast for a few
reasons. 1) the system appears to be fast moving. 2) the one hour
flood guidance is around 2 inches. 3) the predictability of the
track of MCS is low. 4) some models like the HRRR develop very
little storm activity across Wyoming and favor KS over Nebraska for
heavy rainfall.

Moisture availability suggests an inch of rainfall could fall in 20
minutes as the storms roll through swrn Nebraska tonight and this
will likely produce localized flooding. Storm activity should be in
or approaching the eastern Panhandle around 23z this afternoon.

The models are mostly quiet, rain-wise, Thursday and Thursday night.
The SREF and NAMnest suggest storm activity developing on the
Cheyenne divide Thursday afternoon. This could affect the Panhandle
and swrn Nebraska Thursday night. Otherwise rain chances are mostly
isolated.

.LONG TERM...(Friday through Wednesday)
Issued at 318 PM CDT Wed Aug 7 2019

The GFS and GFS ensemble are circulating another subtropical
disturbance, currently over Baja Mexico, north through the Rockies
and into Nebraska Saturday night. The ECM and GEM models are a
bit south of the GFS. The SREF, GFS and NAM models show a surge of
moisture ahead of the disturbance with precipitable water
increasing to over 1.5 inches. Considering the dynamics and
moisture available, the POP forecast is on the low side with just
40 percent in place. Later forecasts will likely raise this rain
chance if the model forecast continuity is good.

The subtropical moisture aloft and Gulf moisture in the lower levels
is expected to decrease early next week. This is in the wake of a
fairly strong cold front forecast to move through Sunday. High
temperatures fall off into the upper 70s to lower 80s Sunday and
beyond and rain chances become mostly isolated after Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 640 PM CDT Wed Aug 7 2019

Thunderstorm impacts continue to remain the greatest aviation
concern in the current TAF cycle. A secondary concern will be low
ceilings overnight and into Thursday morning. So far the storm
coverage has been isolated and mainly confined to the west and
north central Nebraska. In time we expect a greater coverage of
storms, but not enough to warrant a prevailing group for either
LBF or VTN. Initial storms may be severe with large hail,
significant reductions in visibility and erratic gusty wind.
Behind the storms, showers will give way to stratus overnight with
MVFR or locally IFR possible.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Jacobs
Hazardous weather outlook, Aug 7, 2:12 PM MDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
312 PM CDT Wed Aug 7 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-082015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
312 PM CDT Wed Aug 7 2019 /212 PM MDT Wed Aug 7 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms will move through western and north
central Nebraska this evening and tonight. Some storms may be
severe, capable of producing large hail and damaging winds. The
greatest potential for severe weather is generally along and south
of Highway 92. Torrential rainfall may lead to localized flooding,
especially for areas south of Interstate 80.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Daily thunderstorm chances exist through early next week, mainly
during the evening and nighttime hours. A marginal risk of severe
weather is in place for the eastern panhandle for Thursday, while
the risk spreads across the Sandhills and southwest Nebraska on
Friday. The main threats are hail, strong winds, and very heavy
rain. Refer to later forecasts regarding severe potential for
Saturday and beyond.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening, especially across
southwest Nebraska. Reports of hail, wind, and flooding are
appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

DS

In the hours before

Special weather statement, Aug 7, 4:20 PM MDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
520 PM CDT Wed Aug 7 2019

NEZ006-009-072300-
Rock NE-Keya Paha NE-
520 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROCK AND SOUTHEASTERN
KEYA PAHA COUNTIES UNTIL 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Newport to 8 miles south
of Bassett. Movement was southeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Bassett, Newport, Sybrant and Pony Lake.

This includes the following highways...
 Highway 183 between mile markers 169 and 182.
 Highway 20 between mile markers 260 and 273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4276 9927 4218 9927 4238 9955 4273 9953
TIME...MOT...LOC 2220Z 333DEG 14KT 4272 9947 4246 9950

CDC
Local storm report, Aug 7, 5:02 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             2 SW NEWPORT            42.58N 99.36W
08/07/2019  M1.00 INCH       ROCK               NE   PUBLIC

            HAIL HALF INCH TO QUARTER SIZE.

&&

SJACOBS
Special weather statement, Aug 7, 5:35 PM MDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
635 PM CDT Wed Aug 7 2019

NEZ010-080015-
Holt NE-
635 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 715 PM
CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atkinson, or 11 miles west of O'Neill, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
O'neill, O'Neill, Atkinson, Ewing, Page, Inman and Emmet.

This includes the following highways...
 Highway 20 between mile markers 285 and 328.
 Highway 281 between mile markers 170 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4215 9830 4240 9914 4263 9903 4253 9831
      4231 9830
TIME...MOT...LOC 2334Z 281DEG 42KT 4253 9886

Thorne
Special weather statement, Aug 7, 6:16 PM MDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
716 PM CDT Wed Aug 7 2019

NEZ010-080045-
Holt NE-
716 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOLT COUNTY UNTIL
745 PM CDT...

At 716 PM CDT, Doppler radar was tracking a strong thunderstorm over
Page, or 13 miles southeast of O'neill, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ewing and Page.

This includes Highway 20 between mile markers 318 and 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4228 9851 4246 9849 4246 9831 4243 9830
      4225 9830
TIME...MOT...LOC 0016Z 275DEG 24KT 4237 9840

Jacobs
Special weather statement, Aug 7, 8:27 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
927 PM CDT Wed Aug 7 2019

NEZ006-007-009-010-080315-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
927 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHERN
HOLT...NORTHEASTERN KEYA PAHA AND BOYD COUNTIES UNTIL 1015 PM CDT...

At 926 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gross to 6 miles southwest of Naper.
Movement was southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Spencer, Atkinson, Stuart, Butte, Lynch, Naper, Gross, Bristow,
Dustin, Anoka, Scottville, Redbird State Wildlife Management Area,
Hull Lake State Wildlife Management Area, Mariaville, Opportunity,
Mills, Brocksburg, Spencer Dam, Midway and Dorsey.

This includes the following highways...
 Highway 20 between mile markers 278 and 288.
 Highway 281 between mile markers 192 and 223.
 Highway 12 between mile markers 68 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4279 9831 4260 9831 4253 9905 4266 9931
      4300 9949 4300 9855
TIME...MOT...LOC 0226Z 308DEG 22KT 4287 9858 4292 9922

Thorne
Special weather statement, Aug 7, 8:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
949 PM CDT Wed Aug 7 2019

NEZ005-094-080330-
Eastern Cherry NE-Western Cherry NE-
949 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
1030 PM CDT/930 PM MDT/...

At 949 PM CDT/849 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Nenzel, or 26 miles west of Valentine,
moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Valentine, Kilgore, Nenzel, Merritt Reservoir, Crookston, Anderson
Bridge State Wildlife Management Area, Schlagel Creek State Wildlife
Management Area, Highway 97 crossing the Niobrara River and Big
Alkali Lake State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 164 and 204.
 Highway 97 between mile markers 115 and 141.
 Highway 83 between mile markers 187 and 219.
 Highway 12 between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4272 10122 4293 10118 4296 10042 4251 10052
TIME...MOT...LOC 0249Z 279DEG 35KT 4280 10106

Thorne

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:16 PM MDTSpecial Weather StatementLBFHolt29 min
Aug 7, 8:27 PM MDTSpecial Weather StatementLBFBoyd48 min
Aug 7, 8:46 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt44 min
Aug 7, 8:58 PM MDTTornado WarningLBFHolt32 min
Aug 7, 9:15 PM MDTSpecial Weather StatementLBFHolt45 min
Aug 7, 9:26 PM MDTSevere Thunderstorm WarningLBFHolt49 min
Aug 7, 10:26 PM MDTSevere Thunderstorm WarningLBFKeya Paha49 min
Aug 8, 12:49 PM MDTSpecial Weather StatementLBFArthur41 min
Aug 8, 1:28 PM MDTSpecial Weather StatementLBFMcPherson47 min
Aug 8, 1:54 PM MDTAreal Flood AdvisoryLBFFrontier56 min
Aug 8, 2:00 PM MDTSpecial Weather StatementLBFLincoln45 min
Aug 8, 2:04 PM MDTSpecial Weather StatementLBFMcPherson41 min
Aug 8, 2:21 PM MDTAreal Flood WarningLBFKeith, Perkins54 min
Aug 8, 2:33 PM MDTAreal Flood AdvisoryLBFLincoln2 hr
Aug 8, 2:46 PM MDTSpecial Weather StatementLBFLincoln44 min
Aug 8, 2:50 PM MDTSpecial Weather StatementLBFGrant40 min
Aug 8, 2:54 PM MDTAreal Flood WarningLBFLincoln119 min
Aug 8, 3:06 PM MDTSpecial Weather StatementLBFHooker39 min
Aug 8, 3:10 PM MDTSpecial Weather StatementLBFCuster50 min
Aug 8, 3:25 PM MDTAreal Flood AdvisoryLBFLincoln3 hr
Aug 8, 3:30 PM MDTSpecial Weather StatementLBFLincoln45 min
Aug 8, 3:38 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln37 min
Aug 8, 3:48 PM MDTSpecial Weather StatementLBFBlaine, Garfield, Loup42 min
Aug 8, 3:54 PM MDTSpecial Weather StatementLBFCuster51 min
Aug 8, 4:00 PM MDTSpecial Weather StatementLBFGrant45 min
Aug 8, 4:14 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln46 min
Aug 8, 4:16 PM MDTSpecial Weather StatementLBFHayes44 min
Aug 8, 4:21 PM MDTAreal Flood AdvisoryLBFFrontier, Hayes3 hr
Aug 8, 4:30 PM MDTSpecial Weather StatementLBFBlaine, Garfield, Loup45 min
Aug 8, 4:39 PM MDTAreal Flood AdvisoryLBFBlaine, Custer, Loup3 hr
Aug 8, 4:45 PM MDTSpecial Weather StatementLBFGrant45 min
Aug 8, 4:54 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup51 min
Aug 8, 4:57 PM MDTSpecial Weather StatementLBFFrontier48 min
Aug 8, 5:18 PM MDTSpecial Weather StatementLBFGarfield42 min
Aug 8, 5:30 PM MDTSpecial Weather StatementLBFThomas45 min

Nearby

Special Weather Statements in Nebraska, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.